Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Recovering from cushing's brain tumor, low cortisol level after changing dose - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Brain Tumor
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2305 Questions
User :   I am recovering Cushing's (pituitary) patient who had a pituitary adenoma remover 5 years ago and gamma knife radiation on the pituitary 1.5 years ago. In the last month, my cortisol levels have dropped dramatically and have been low every time checked. The dose of hydrocortisone that my doctor has prescribed is 20mg in the AM and 5mg in the PM. I am feeling tired, constantly queasy, weak, and have headaches which is uncommon for me. After my pituitary surgery I was on a high dose of hydrocortisone (100mg) daily for two weeks and slowly tapered down. Should I be on more hydrocortisone now? Is there a typical range for my situation? Thanks.
Doctor :   hi
Doctor :   Dr. XXXXXXXX here
User :   hello
Doctor :   let me read what you have typed
User :   ok
Doctor :   when was your last follow up with your treating doctor?
Doctor :   were further tests done at that time?
User :   On Friday this week. We reviewed a 24 hour urinary free cortisol (low), a 8AM serum cortisol (low) from last week. Ferritin low, thyroid hormone needs work, otherwise looking good. He didn't order any thing else and wants to see me in 6 months.
Doctor :   ok
Doctor :   since you are having active symptoms at present after teh dose were adjusted, you should report back to your treating doctor again
Doctor :   and get then medication dose readjusted based on the re-examination findings.
User :   He didn't adjust the dose -- I have been on this dose for 6 months. He doesn't think it needs to be adjusted. I do -- but I wanted to get another opinion before I call him.
Doctor :   ok. in that case I would advise to to take opinion from our specialist panel doctors
Doctor :   take a second opinion and proceed with your traetment
User :   ok i will do that thanks
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor